MAUDE Adverse Event Report: DENTSPLY IMPLANTS MANUFACTURING GMBH IMPLANT DRIVER EXTENDER; ACCESSORIES, IMPLANT, DENTAL, ENDOSSEOUS

DENTSPLY IMPLANTS MANUFACTURING GMBH IMPLANT DRIVER EXTENDER; ACCESSORIES, IMPLANT, DENTAL, ENDOSSEOUS
Catalog Number 68015197
Medical Device Problem Codes Loose or Intermittent Connection (1371); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Therefore, because a serious injury resulted, this event is reportable per 21 cfr part 803.Section h6 was done based on the information provided by the initial reporter.Product return is requested and product will be evaluated after receipt.
 
Event or Problem Description
In this event it is reported that implant drill extender came out and the patient swallowed the drill.Reportedly, the device was expelled out in the stool.An adverse form is being sent to the customer for completion.They are asking for a response to their complaint.
 
Additional Manufacturer Narrative
2024-03-25 pw.The implant driver extender was tested with some reference instruments and found ok.From earlier investigations we know that the friction between extender and instruments depends on handling.2024-03-27 ks explanation to investigation 1: first part of investigation 1 refers to axial forces only.Second part refers to the use of extenders together with drivers.This was just meant as an additional info.Now more details of the full investigation result: since the used drill is not available (ref.Of used drill is unk.) we took several drills from our stock and inserted them into the extender.It can be stated that a clamping can be achieved but with the different drills the strength of the clamping is perceived slightly different.When clamping was achieved and the connection respectively the drill is not touched anymore you can shake the extender and the parts don¿t separate.However, when the drill(s) receive an impulse or force from any other direction than axial, in several cases the drills just fell off, which is also matching to what the customer wrote: ¿it is ok when you push the drill in but with any vibration i.E.Drilling it often comes out.¿ we also noticed that the feeling when pushing the drill into the extender is very hard which means that the drill is stopped almost immediately after getting in contact with the flat areas.There is no smooth transition which also explains that small movements release the drill from clamping.The extender was sent to mölndal for further investigation and evaluation.

Brand Name
IMPLANT DRIVER EXTENDER
Common Device Name
ACCESSORIES, IMPLANT, DENTAL, ENDOSSEOUS
Manufacturer (Section D)
DENTSPLY IMPLANTS MANUFACTURING GMBH
rodenbacher chaussee 4
hanau hessen 63457
GM  63457
Manufacturer (Section G)
DENTSPLY IMPLANTS MANUFACTURING GMBH
rodenbacher chaussee 4
hanau hessen 63457
GM   63457
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key18959194
Report Number3013111692-2024-08721
Device Sequence Number9446169
Product Code NDP
UDI-Device Identifier07392532266300
UDI-Public07392532266300
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number68015197
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date03/11/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EV DRILL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown